Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Dec 14, 2019, 5:12 AM EST for Volusia County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2019, 5:12 AM EST (10:12 UTC)
- Expired
- Dec 14, 2019, 6:00 AM EST
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 135 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 3:47 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.6
The text
As transmitted.
809
WUUS52 KMLB 141012
SVRMLB
FLC127-141100-
/O.NEW.KMLB.SV.W.0074.191214T1012Z-191214T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
512 AM EST Sat Dec 14 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Volusia County in east central Florida...
* Until 600 AM EST.
* At 510 AM EST, a severe thunderstorm was located near Crescent
City, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ormond Beach, Ormond By The Sea, Pierson and Barberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2943 8107 2925 8098 2916 8152 2920 8156
2920 8161 2933 8167 2938 8145 2940 8142
2926 8142 2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 1010Z 262DEG 47KT 2935 8149
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Kelly2 follow-up statements
159
WWUS52 KMLB 141033
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
533 AM EST Sat Dec 14 2019
FLC127-141100-
/O.CON.KMLB.SV.W.0074.000000T0000Z-191214T1100Z/
Volusia FL-
533 AM EST Sat Dec 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR EXTREME NORTHEAST VOLUSIA COUNTY...
At 531 AM EST, a severe thunderstorm was located near Bunnell, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...Ormond-By-the-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rotation is being detected with this storm. Remain alert for a
possible tornado. For your protection move to an interior room on
the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2943 8107 2931 8103 2932 8115 2937 8116
2941 8116 2941 8115 2943 8112 2942 8111
2943 8111
TIME...MOT...LOC 1031Z 259DEG 36KT 2940 8123
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Kelly785
WWUS52 KMLB 141053
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
553 AM EST Sat Dec 14 2019
FLC127-141102-
/O.EXP.KMLB.SV.W.0074.000000T0000Z-191214T1100Z/
Volusia FL-
553 AM EST Sat Dec 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VOLUSIA COUNTY WILL
EXPIRE AT 600 AM EST...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 AM EST for
much of east central Florida.
LAT...LON 2943 8107 2931 8103 2932 8115 2937 8116
2941 8116 2941 8115 2943 8112 2942 8111
2943 8111
TIME...MOT...LOC 1052Z 262DEG 47KT 2943 8095
$$
KellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 4:00 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 14, 4:00 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 AM EST Sat Dec 14 2019
.DISCUSSION...
...Band of Showers and Strong to Severe Storms Will Cross East
Central Florida Early This Morning...
Current...Pre-frontal convective band extends from near Lake City to
Cedar Key, and extends SW into the Gulf well west of greater Tampa.
Strong mean H85-H50 wind max of 50-60KT is supporting a rapid ENE to
E motion of about 50-55 MPH across the northern third of FL.
Recent SPC mesoanalyses showed substantial erosion of the CIN in
place over the peninsula (esp. western FL), while SBCAPE had risen
to 1000-1500JKG-1, even a little higher to the west. Potential is in
place for strong to isolated severe storms with straight line wind
damage the greatest threat. Recent coord with SPC/TBW/JAX for the
forthcoming SVR TSTM watch that will be in place from Brevard/
Osceola Cos northward through 16Z/11AM.
Today-tonight...Band of storms will reach Lake/Volusia Counties by
10Z/5 AM, move rapidly across the I-4 corridor around 7-8AM, and
then across Osceola/Brevard Counties from 9-11AM. Band should weaken
as it reaches the southern CWA into the early afternoon. Rapid end
to precip and decrease, with skies rapidly clearing into tonight as
gusty west winds immediately behind the front veer WNW by sunset.
Max temps in the M70s north to L80s south. Clear and turning much
cooler tonight with mins in the U40s-L50s most areas, some M-U50s
far SE.
Sun/Sun night...Weak high pressure will be centered near the FL/GA
border Sunday morning then scoot eastward into the western Atlc by
Sunday night. Light northerly flow will veer quickly out of the east
during the day, then Southeast Sun night. Dry airmass will produce
clear skies with max temps in the mid 70s, except lower 70s along
the Volusia coast and upper 70s around Lake Okeechobee.
Min temps early Mon will be in the 50s, except low to mid 60s along
the immediate coast due to the onshore flow.
Mon-Fri...The next mid level short wave carves out a larger trough
across the central-eastern CONUS this period. Both GFS and ECMWF
models push another strong cold front into Florida by Tue night,
preceded by a band of showers. Above normal temps in the lower 80s
Mon and Tue with scattered showers Tue aftn/night, possibly
lingering into early Wed depending on timing of the next front.
Turning noticeably cooler Wed-Thu behind the front with highs
struggling to get out of the 50s across Lake/Volusia counties Wed
with mid to upper 60s elsewhere. Temps slowly moderating Thu-Fri
reaching the upper 60s and lower 70s. The coldest morning looks to
be Thu with low to mid 40s Volusia and the interior counties and low
to mid 50s Brevard-Martin counties.
&&
.AVIATION....AVIATION...06Z TAF package included TEMPO groups for
the band of strong storms reaching LEE-DAB 10-11Z, SFB 11-12Z and
MCO-ISM 12Z-13Z. TEMPO TS may also be needed farther south, esp for
TIX, but prefer to see how convection evolves before adding by the
issuance time for the 12Z package. Also included 270/20G30KT for the
northern aerodromes, which may need to be nudged up a bit depending
upon vigor of the convective band in 2-4 hours.
&&
.MARINE...Today-tonight...stout westerly winds 15-20KT near shore
and 20-25KT offshore will veer to NW and weaken later today into
tonight. Capped seas at 7FT beyond 20NM given buoy data shows both
wave models initialized about 2FT too high. SCA continues for all
the offshore legs, with 4-6FT and a Cautionary Statement near shore.
Conditions will improve pretty quickly tonight as winds diminish.
Sun/Sun night...High pressure center nearby Sun morning will push
off the coast onto the western Atlc. North winds around 10 kt to
start will veer Easterly by mid aftn, then increase 10-15 knots out
of the E/SE Sunday evening and overnight. Seas 3-5 ft.
Mon-Wed...High pressure quickly pushes seaward into the western Atlc
with a trailing ridge axis that pushes down the FL peninsula ahead
of the next cold front. As a result, winds will veer out of the
southeast and increase near 15 knots Monday and south to southwest
Tue. Seas 3-5 feet. A cold front is forecast to push across the
local Atlc waters Tue night/early Wed followed by an increase in NW
winds near 20 knots. Seas will build quickly to 7 feet in the Gulf
Stream on Wed.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 51 72 55 / 30 0 0 0
MCO 76 52 76 57 / 60 0 0 0
MLB 78 55 75 61 / 70 0 0 0
VRB 79 55 76 60 / 70 0 0 0
LEE 74 51 75 56 / 20 0 0 0
SFB 76 50 77 57 / 40 0 0 0
ORL 75 52 76 59 / 50 0 0 0
FPR 80 54 76 58 / 70 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 11 AM EST this morning for
Coastal Volusia-Inland Volusia-Northern Brevard-Northern
Lake-Orange-Osceola-Seminole-Southern Brevard-Southern Lake.
AM...Severe Thunderstorm Watch until 11 AM EST this morning for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST this afternoon for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Cristaldi
LONG TERM....Kelly
AVIATION...CristaldiHazardous weather outlook, Dec 13, 6:11 PM EST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 611 PM EST Fri Dec 13 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-141000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 611 PM EST Fri Dec 13 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A weak cold front will approach central Florida late tonight and sweep through the state on Saturday. Ahead of the front a band of showers with embedded lightning storms will move into areas along and north of the I 4 corridor between 3 and 6 AM. While the threat of severe weather is minimal, an isolated storm or two could produce wind gusts up to 60 mph in this area. Brief heavy rain, dangerous cloud to ground lightning, and wind gusts up to 40 mph will be more common. As the frontal boundary continues to move south towards daybreak, the storm coverage and intensity will continue to weaken. .MARINE THUNDERSTORM GUST IMPACT... Late night storms will be capable of producing wind gusts up to 35 knots, mainly along the Volusia county coast and nearshore waters. .WIND AND SEA IMPACT... A Small Craft Advisory continues for the Atlantic waters beyond 20 nautical miles offshore overnight. Southwest winds of 10 to 15 knots this evening will increase to 20 to 25 knots offshore. Seas of 5 to 7 feet expected offshore. For the nearshore waters out to 20 nautical miles, small craft should exercise caution. Southwest winds will increase to 15 to 20 knots with seas 4 to 6 feet. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A broken line of showers and isolated thunderstorms will move through the central part of the state through mid day on Saturday. The storms will generally be on the decline. However, a brief wind gust to 40 mph is possible with the strongest storms as the front exits the area. Seas and surf conditions will remain poor into this weekend, and the threat for Rip Currents is expected to remain High. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. Self activation late tonight northwest of the I-4 corridor is possible. Blottman
In the hours before
Special weather statement, Dec 14, 4:55 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
455 AM EST Sat Dec 14 2019
FLZ041-044-141-141045-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
455 AM EST Sat Dec 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LAKE AND
NORTHERN VOLUSIA COUNTIES UNTIL 545 AM EST...
At 453 AM EST, Doppler radar was tracking a strong thunderstorm near
Salt Springs, moving northeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Pierson and
Ormond-By-the-Sea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch is in effect until 1100 AM EST for
much of east central Florida.
LAT...LON 2943 8107 2925 8098 2906 8164 2928 8164
2932 8168 2938 8145 2940 8142 2926 8142
2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 0953Z 247DEG 47KT 2933 8168
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:55 AM EST | Special Weather Statement | MLB | Flagler | 50 min |
| Dec 14, 4:56 AM EST | Rip Current Statement | MLB | Volusia | 13 hr |
| Dec 14, 5:19 AM EST | Special Marine Warning | MLB | 86 min | |
| Dec 14, 5:37 AM EST | Special Weather Statement | MLB | Lake, Volusia | 53 min |
| Dec 14, 6:31 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 59 min |
| Dec 14, 6:46 AM EST | Special Marine Warning | MLB | 89 min | |
| Dec 14, 7:17 AM EST | Special Weather Statement | MLB | Orange, Seminole | 58 min |
| Dec 14, 7:23 AM EST | Special Weather Statement | MLB | Osceola | 52 min |
| Dec 14, 8:07 AM EST | Special Marine Warning | MLB | 113 min | |
| Dec 14, 8:14 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.